Alert archive / Ohio / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 75, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 13, 2022, 3:44 PM EDT for Erie County, Lorain County, Ohio. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2022, 3:44 PM EDT (19:44 UTC)
- Expired
- Jul 13, 2022, 4:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Erie County, OH, Lorain County, OH
The radar
The Cleveland radar (KCLE), 31 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 3:52 PM EDT | TSTM WND DMG | 4 Ssw Vermilion, OH | TREE AND MULTIPLE POWER LINES DOWN NEAR SPERRY ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
522
WUUS51 KCLE 131944
SVRCLE
OHC043-093-132030-
/O.NEW.KCLE.SV.W.0075.220713T1944Z-220713T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
344 PM EDT Wed Jul 13 2022
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Erie County in north central Ohio...
Northern Lorain County in north central Ohio...
* Until 430 PM EDT.
* At 344 PM EDT, severe thunderstorms were located along a line
extending from near Western Vermilion to Vermilion to 6 miles north
of Wakeman, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Lorain, Elyria, Western Vermilion, Vermilion, Westlake, North
Ridgeville, Avon Lake, Amherst, Grafton, Avon, Bay Village,
Sheffield Lake, Eaton, Oberlin, Sheffield, South Amherst, Berlin
Heights, Birmingham and Eaton Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4124 8198 4128 8235 4129 8251 4143 8248
4146 8241 4147 8229 4153 8214 4154 8196
TIME...MOT...LOC 1944Z 278DEG 30KT 4145 8235 4139 8234 4134 8244
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kahn3 follow-up statements
449
WWUS51 KCLE 132003
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
403 PM EDT Wed Jul 13 2022
OHC043-132012-
/O.CAN.KCLE.SV.W.0075.000000T0000Z-220713T2030Z/
Erie OH-
403 PM EDT Wed Jul 13 2022
...THE SEVERE THUNDERSTORM WARNING FOR ERIE COUNTY IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4124 8198 4128 8234 4136 8231 4143 8235
4146 8234 4147 8229 4153 8214 4154 8196
TIME...MOT...LOC 2002Z 278DEG 30KT 4143 8215 4137 8214 4132 8224
$$
OHC093-132030-
/O.CON.KCLE.SV.W.0075.000000T0000Z-220713T2030Z/
Lorain OH-
403 PM EDT Wed Jul 13 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHERN LORAIN COUNTY...
At 402 PM EDT, severe thunderstorms were located along a line
extending from Lorain to Elyria to near Amherst, moving east at 35
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Lorain, Elyria, Vermilion, Westlake, North Ridgeville, Avon Lake,
Amherst, Grafton, Avon, Bay Village, Sheffield Lake, Eaton, Oberlin,
Sheffield, South Amherst and Eaton Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4124 8198 4128 8234 4136 8231 4143 8235
4146 8234 4147 8229 4153 8214 4154 8196
TIME...MOT...LOC 2002Z 278DEG 30KT 4143 8215 4137 8214 4132 8224
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kahn588
WWUS51 KCLE 132017
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
417 PM EDT Wed Jul 13 2022
OHC093-132030-
/O.CON.KCLE.SV.W.0075.000000T0000Z-220713T2030Z/
Lorain OH-
417 PM EDT Wed Jul 13 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHEASTERN LORAIN COUNTY...
At 417 PM EDT, severe thunderstorms were located along a line
extending from near North Ridgeville to near Elyria to near Grafton,
moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Lorain, Elyria, North Ridgeville, Amherst, Grafton, Avon, Eaton,
Oberlin, Sheffield, Lagrange and Eaton Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4147 8197 4124 8198 4126 8220 4127 8221
4134 8215 4143 8222 4146 8214
TIME...MOT...LOC 2017Z 270DEG 30KT 4141 8201 4135 8200 4130 8210
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kahn202
WWUS51 KCLE 132022
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
422 PM EDT Wed Jul 13 2022
OHC093-132032-
/O.EXP.KCLE.SV.W.0075.000000T0000Z-220713T2030Z/
Lorain OH-
422 PM EDT Wed Jul 13 2022
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LORAIN COUNTY WILL
EXPIRE AT 430 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with these thunderstorms.
LAT...LON 4147 8197 4124 8198 4126 8220 4127 8221
4134 8215 4143 8222 4146 8214
TIME...MOT...LOC 2022Z 278DEG 30KT 4141 8199 4135 8198 4130 8208
$$
KahnWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:25 PM EDT, 19 minutes earlier.
Area forecast discussion, Jul 13, 3:25 PM EDT, 19 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 325 PM EDT Wed Jul 13 2022 .SYNOPSIS... Weak cold front exits to the south tonight. High pressure settles in for the end of the week and then retreats off the east coast Saturday. Low pressure moves in Sunday with a cold front passing late Sunday night into early Monday. && .NEAR TERM /THROUGH THURSDAY NIGHT/... Convection firing in NW OH is taking advantage of the steepening mid level lapse rates provided by the cooling aloft thanks to the upper low over Quebec. This has helped in the creation of 500J/kg CAPE in this area which will advect eastward this afternoon, as will the activity. The surface front is providing the convergence for the initiation. Coverage is increasing over SE MI and is moving ESEward. Current expectation is for wind gusts with a dry profile above 600mb and some organization with 0-6km bulk shear 40-45kts. Convection should be fairly sensitive to the cessation of daytime heating this evening, and do expect the coverage and intensity to decrease in the 23-00Z time frame. The overnight forecast may get kind of tricky and is dependent on the rainfall history. While it should be dry overnight, this will determine the patchy fog/low level stratus potential. High pressure gradually builds over the Great Lakes beginning Thursday in the wake of the frontal system, with a drier column. Expecting mainly sunny conditions despite the filling upper trough lingering over Quebec. A touch cooler in the mid 70s to low 80s east to west across the CWA, and slightly cooler along the lakeshore. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... A generally quiet short term period is in store as high pressure dominates the weather across the region. Average to slightly above average temperatures in the low to mid 80s are expected for Friday and Saturday, accompanied by low humidity and generally sunny skies. A few upper 80s are possible on Saturday, especially across NW OH. Some showers may begin filtering in across NW OH by Saturday night as high pressure begins to exit east of the region, though confidence in coverage remains low at this time. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... A more active long term period is beginning to look likely across the region as a moist airmass returns across the Great Lakes and OH Valley region on Sunday, persisting into the early part of the week. On Sunday an upper trough axis will extend south across the Great Lakes, with perhaps a weak surface low response ahead of a nearly stalled boundary just north of the lake. Southwesterly low to mid- level flow of 30 to 35 knots will transport an anomalously moist airmass northwards across the region, characterized by PWATs approaching 2.0 inches. Instability profiles are forecast to be tall and skinny and thus could elicit concern for a heavy rainfall threat across the area Sunday into Monday. By Monday, models are continuing to suggest that the front/boundary axis will remain across the northern OH area, resulting in another round of afternoon and evening showers and/or thunderstorms. By Tuesday, it appears the boundary will sag further south which would result in lesser chances for afternoon and evening showers and/or thunderstorms, though confidence is too low to completely rule out the threat at this point. A stronger trough axis will sweep across the Great Lakes on Wednesday which could result in another round of showers and/or thunderstorms, perhaps a chance for some more organized activity with 35 to 40 knots of mid-level flow. && .AVIATION /18Z Wednesday THROUGH Monday/... Convection chances from a weak cold front and mid level instability will peak today from 18-00Z, depending on terminal location largely west to east. Some wind gusts are possible with convection, but scattered coverage dictates TEMPO groups to cover the potential activity. Cannot rule out brief duration IFR in heaviest downpours, but TAFS only have the more conservative MVFR tag given the TEMPO usage. Convection wanes towards YNG later this evening, and expecting quiet weather overnight. Some patchy fog is possible, but do not have this affecting specific terminals for now. Outlook...Non-VFR possible with showers and thunderstorms Sunday into Monday. && .MARINE... Generally quiet marine conditions are expected across the lake through the end of the weekend with no headlines anticipated. High pressure will bring light flow across the lake through at least Saturday. Slightly stronger southerly flow of 10 to 15 knots will return for Sunday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...26 NEAR TERM...26 SHORT TERM...Kahn LONG TERM...Kahn AVIATION...26 MARINE...Kahn
Hazardous weather outlook, Jul 13, 4:16 AM EDT, 11 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 416 AM EDT Wed Jul 13 2022 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-140830- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 416 AM EDT Wed Jul 13 2022 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 13, 1:31 PM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Cleveland OH
131 PM EDT Wed Jul 13 2022
OHZ003-006-131815-
Wood OH-Lucas OH-
131 PM EDT Wed Jul 13 2022
...A strong thunderstorm will impact portions of northeastern Wood
and Lucas Counties through 215 PM EDT...
At 131 PM EDT, Doppler radar was tracking a strong thunderstorm near
Blissfield, moving southeast at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Toledo, Swanton, Perrysburg, Oregon, Sylvania, Rossford, Northwood,
Holland, Maumee, Ottawa Hills, Walbridge, Millbury, Berkey and Harbor
View.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4172 8388 4173 8346 4173 8345 4172 8347
4171 8345 4170 8346 4169 8344 4170 8344
4169 8343 4169 8337 4162 8337 4162 8342
4153 8342 4154 8388
TIME...MOT...LOC 1731Z 293DEG 25KT 4176 8385
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KahnSpecial weather statement, Jul 13, 2:42 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Cleveland OH
242 PM EDT Wed Jul 13 2022
OHZ007>009-131930-
Erie OH-Ottawa OH-Sandusky OH-
242 PM EDT Wed Jul 13 2022
...A strong thunderstorm will impact portions of Ottawa, Erie and
northeastern Sandusky Counties through 330 PM EDT...
At 241 PM EDT, Doppler radar was tracking a strong thunderstorm near
Port Clinton, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sandusky, Western Vermilion, Port Clinton, Kelleys Island,
Put-In-Bay, Oak Harbor, Castalia, Catawba Island, Marblehead, Berlin
Heights, Rocky Ridge, Sandusky South, Birmingham, Fairview Lanes and
Whites Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4162 8321 4152 8290 4167 8281 4170 8282
4154 8274 4157 8270 4163 8267 4162 8267
4150 8271 4145 8303 4143 8301 4145 8273
4138 8250 4143 8235 4130 8236 4146 8324
TIME...MOT...LOC 1841Z 276DEG 26KT 4157 8291
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
IversonSpecial weather statement, Jul 13, 3:29 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Cleveland OH
329 PM EDT Wed Jul 13 2022
OHZ009-010-132030-
Erie OH-Lorain OH-
329 PM EDT Wed Jul 13 2022
...A strong thunderstorm will impact portions of Erie and Lorain
Counties through 430 PM EDT...
At 329 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Northern Milan, or 8 miles east of Sandusky,
moving east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lorain, Elyria, Western Vermilion, Vermilion, North Ridgeville, Avon
Lake, Amherst, Grafton, Northern Milan, Avon, Sheffield Lake, Eaton,
Oberlin, Sheffield, Lagrange, South Amherst, Berlin Heights, Kipton,
Birmingham and Eaton Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4150 8197 4121 8198 4126 8235 4128 8235
4128 8250 4130 8265 4143 8264 4138 8248
4143 8236 4143 8227 4147 8218 4152 8202
TIME...MOT...LOC 1929Z 275DEG 27KT 4139 8254
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SefcovicLocal storm report, Jul 13, 3:36 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
336 PM EDT WED JUL 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM MARINE TSTM WIND 2 NNE SANDUSKY 41.49N 82.70W
07/13/2022 M56 MPH LEZ144 OH MESONET
MESONET STATION XSDB 2 NNE SANDUSKY.
&&
SEFCOVICThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 1:31 PM EDT | Special Weather Statement | CLE | Lucas | 44 min |
| Jul 13, 1:54 PM EDT | Special Marine Warning | CLE | 72 min | |
| Jul 13, 2:42 PM EDT | Special Weather Statement | CLE | Erie, Ottawa | 48 min |
| Jul 13, 3:05 PM EDT | Special Marine Warning | CLE | 85 min | |
| Jul 13, 3:29 PM EDT | Special Weather Statement | CLE | Erie, Lorain | 61 min |
| Jul 13, 3:57 PM EDT | Special Weather Statement | CLE | Summit | 48 min |
| Jul 13, 4:22 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Lorain, Summit | 2 hr |
| Jul 13, 4:31 PM EDT | Special Weather Statement | CLE | Geauga | 29 min |
| Jul 13, 4:36 PM EDT | Special Marine Warning | CLE | 35 min | |
| Jul 13, 4:37 PM EDT | Special Weather Statement | CLE | Portage | 38 min |
| Jul 13, 4:42 PM EDT | Special Weather Statement | CLE | Medina, Summit | 48 min |
| Jul 13, 4:46 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Portage, Stark, Summit, Wayne | 44 min |
| Jul 13, 4:47 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit | 43 min |
| Jul 13, 4:53 PM EDT | Special Weather Statement | CLE | Crawford | 37 min |
| Jul 13, 5:23 PM EDT | Special Weather Statement | CLE | Mahoning, Portage, Stark, Wayne | 67 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.